Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 61, NWS Amarillo, TX

May 25, 2006Armstrong County, Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2006, 7:17 PM CDT for Armstrong County, Carson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 7:17 PM CDT (00:17 UTC)
Expired
May 25, 2006, 8:15 PM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Armstrong County, TX, Carson County, TX

The radar

The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
3071 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 25, 3:10 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT THU MAY 25 2006

.DISCUSSION...
A DECENT CU FIELD IS DEVELOPING ACROSS THE WESTERN PANHANDLES THIS
AFTERNOON WHERE DEEP MIXING HAS ERODED THE CAP. SOME ISOLATED
THUNDERSTORMS MAY DEVELOP AS HAS ALREADY BEEN SEEN NEAR KENTON...AND
HAVE THUS INSERTED SLGT CHC POPS INTO THE FORECAST FOR LATE AFTERNOON
INTO THIS EVENING AREAWIDE. TOMORROW COULD SEE CONVECTION DEVELOPING
ONCE AGAIN...HOWEVER SURFACE MOISTURE WILL BE EVEN LESS THAN TODAY
AND FEEL INSTABILITY WILL NOT BE QUITE HIGH ENOUGH TO WARRANT
MENTIONING AT THIS TIME.

THE GREATER THREAT WILL BE FIRE WEATHER BEGINNING TOMORROW AND
CONTINUING FOR MUCH OF THE REMAINDER OF THE FORECAST PERIOD. FRIDAY
LOOKS TO BE MARGINAL WITH THE WINDS...BUT SATURDAY LOOKS BREEZIER
WITH THE LEE TROUGH DEEPENING. HAVE ISSUED A FIRE WX WATCH FOR
SATURDAY BUT SUNDAY INTO EARLY NEXT WEEK LOOKS HOT AND DRY. THE ONLY
IMPROVEMENT IN FIRE CONDITIONS MAY BE LIGHTER WINDS AS THE LEE TROUGH
WEAKENS SLIGHTLY.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  95  64  93 /  20  10  10   0
BEAVER OK                  68  97  66  98 /  20   0   0   0
BOISE CITY OK              63  92  58  94 /  20  20  20   0
BORGER TX                  74  98  65  93 /  20  10  10   0
BOYS RANCH TX              68  97  64  97 /  20  20  20   0
CANYON TX                  66  96  64  96 /  20  10  10   0
CLARENDON TX               70  97  68  96 /  20   0   0   0
DALHART TX                 63  91  59  96 /  20  20  20   0
GUYMON OK                  67  98  61  96 /  20  10  10   0
HEREFORD TX                65  96  64  97 /  20  20  20   0
LIPSCOMB TX                70  97  68  97 /  20   0   0   0
PAMPA TX                   72  95  64  92 /  20   0   0   0
SHAMROCK TX                71  99  70  97 /  20   0   0   0
WELLINGTON TX              72 100  71 100 /  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...AND SHERMAN.

&&

17/10
Hazardous weather outlook, May 25, 5:25 PM CDT, 1 hour 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT THU MAY 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
525 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. GUSTY WINDS TO 45 MPH AND SMALL HAIL
UP TO PEA SIZE COULD OCCUR WITH THE STRONGER STORMS. ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...BUT MOST SHOULD REMAIN BELOW
SEVERE THRESHOLD.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND
FRIDAY NIGHT ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. ANY
STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS.

ALSO...BREEZY AND DRY CONDITIONS WILL CAUSE THE FIRE DANGER TO
INCREASE FRIDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN HALF OF THE
TEXAS AND OKLAHOMA PANHANDLES.  AS A RESULT...A FIRE WEATHER WATCH
IS IN EFFECT FOR AREAS WEST OF A HOOKER OKLAHOMA TO CLAUDE TEXAS
LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, May 25, 4:27 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT THU MAY 25 2006

TXZ013-252215-
CARSON TX-
427 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORM IN CARSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF PANHANDLE AT
427 PM CDT...MOVING NORTHEAST AT 10 MPH.

WINDS AROUND 50 MPH AND HAIL TO ONE HALF INCH...ALONG WITH
TORRENTIAL RAINS...ARE POSSIBLE.

KRAMAR
Special weather statement, May 25, 5:30 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT THU MAY 25 2006

TXZ013-252330-
CARSON TX-
530 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORM IN CARSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER PANHANDLE AT 530 PM CDT. THE
STORM WAS NEARLY STATIONARY.

HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

KRAMAR
Special weather statement, May 25, 5:50 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU MAY 25 2006

TXZ004-252315-
OCHILTREE TX-
550 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORMS IN OCHILTREE COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF WOLF CREEK
PARK AT 550 PM CDT...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 20 MILES WEST OF WOLF CREEK PARK...ALSO MOVING EAST AT
15 MPH.

HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.

KRAMAR
Local storm report, May 25, 6:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT THU MAY 25 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 S PANHANDLE           35.26N 101.38W
05/25/2006  E1.00 INCH       CARSON             TX   PUBLIC

&&

RN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:28 PM CDTSevere Thunderstorm WarningAMABeaver62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.